Indiana, 2010Damaging Winds in Indiana, May 27, 2010
May 27, 2010 · NWS ILN · 2 events in 1 county or zone
Severe storms developed during the early afternoon hours of May 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms developed during the early afternoon hours of May 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 27, 12:35 PM EST, 47 minutes earlier.
Area forecast discussion, May 27, 12:35 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT THU MAY 27 2010
.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS THE REGION TODAY AS IT MOVES SOUTH. HIGH
PRESSURE OVER THE UPPER MIDWEST WILL BUILD INTO THE GREAT LAKES
REGION FRIDAY AND FRIDAY NIGHT. AS THE HIGH CONTINUES TO MOVE
SOUTHEAST INTO THE MID ATLANTIC...RETURN FLOW WILL SET UP OVER THE
OHIO VALLEY FOR THE END OF THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE POPPED UP ACROSS THE
NORTHWEST PORTIONS OF OUR FA DURING THE PAST HOUR OR SO. WENT
AHEAD AND UPDATED TO REMOVE THE TIMING TO THE PCPN ACROSS THE
NORTHWEST. OTHERWISE...REMAINDER OF THE FORECAST APPEARS TO BE IN
DECENT SHAPE. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP ACROSS MUCH OF THE REST OF THE AREA THROUGH THIS AFTERNOON
AS SHORT WAVE ENERGY DROPS DOWN FROM THE GREAT LAKES. WIND FIELDS
ARE FAIRLY LIGHT THOUGH SO ANY STORMS SHOULD REMAIN MAINLY
DISORGANIZED...LIMITING THE SEVERE THREAT. BIGGEST CONCERN COULD
BE HEAVY RAIN AS STORMS WILL LIKELY BE RATHER SLOW MOVING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
FRONT SAGS SOUTH TONIGHT AND WITH THE LOSS OF DAYTIME HEATING ONLY
AN ISOLATED STORM MAY BE EXPECTED TO PUSH MUCH INTO THE EVENING
HOURS...DYING OUT ENTIRELY BY DAYBREAK. STORMS MAY SPARK BACK UP
ON FRIDAY IN THE SOUTH AND SOUTHEAST...AND GFS/EUROPEAN MODEL ARE
TRYING TO KEEP A LINGERING SHOT OF RAIN IN KY THROUGH AS LATE AS
SATURDAY. I DID NOT SEE THE CONTINUED THREAT INTO SATURDAY BUT
STILL HAD A HEIGHTENED AREA OF ISOLD STORMS OUTSIDE OF CWA DURING
THIS TIME.
STORMS FRIDAY ARE EXPECTED TO BE THE END AS HIGH PRESSURE USHERS
IN DRIER AND COOLER AIR BEHIND TODAY/TONIGHTS COLD FRONTAL
PASSAGE. DID NOT CHANGE TEMPERATURES MORE THAN A DEGREE FOR ANY OF
THE NEXT 3 DAYS.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WL KEEP DRY CONDITIONS ACROSS THE FA THRU THE
WEEKEND. TEMPERATURES WL BE IN THE 80S FOR HIGHS THRU MONDAY. A
COLD FRNTL SYSTEM WL APPROACH THE REGION ON MONDAY AND MOVE THRU
MONDAY NIGHT INTO EARLY TUESDAY MORNING. WENT WITH THE HIGHEST
CHANCES OF THUNDERSTORMS MONDAY AFTERNOON THRU LATE MONDAY EVENING
WITH DAYTIME HEATING. BELIEVE THAT WITH FRONT IN THE VICINITY
OVERNIGHT MONDAY NIGHT THAT PCPN WL STILL BE AROUND HOWEVER DO NOT
EXPECT AS MUCH IN THE WAY OF COVERAGE. FRONT LINGERS AROUND
SOUTHERN PORTIONS OF THE FA FOR TUESDAY AND THEREFORE THERE MAY BE
SOME RENEWED ACTIVITY FOR TUESDAY BEFORE DISSIPATING IN THE EVENING
TUESDAY EVENING. BRIEF BREAK IN THE PCPN TUESDAY NIGHT BEFORE
ANOTHER SYSTEM MOVES THROUGH ON WEDNESDAY. FRNTL PASSAGE MONDAY
NIGHT INTO TUESDAY WL ALLOW FOR COOLER TEMPERATURES IN THE 70S TO
AROUND 80 FOR TUESDAY AND WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG
INSTABILITY AXIS ACROSS WESTERN PORTIONS OF OUR FA. LIGHT
NORTHERLY FLOW WILL ALLOW THESE STORMS TO DRIFT SLOWLY SOUTH
THROUGH THE REST OF THIS AFTERNOON. INSTABILITY IS NOT QUITE AS
GOOD ACROSS OUR EAST SO THINK THUNDERSTORM COVERAGE MAY BE A
LITTLE LESS THERE AND WILL NOT HIT THE EASTERN TAF SITES QUITE AS
HARD. HAVE KEPT CIGS VFR BUT IF ONE OF THESE STORMS HAPPENS TO
MOVE ACROSS A TAF SITE...HEAVY RAIN WILL BE LIKELY WITH THE THREAT
FOR BOTH VSBYS AND CIGS TO DROP AOB IFR FOR A PERIOD.
THUNDERSTORM THREAT IS DIURNALLY ENHANCED SO ACTIVITY SHOULD TAPER
OFF THROUGH EARLY EVENING. GIVEN LIGHT FLOW...EXPECT AREAS OF
MVFR FOG ONCE AGAIN TONIGHT WITH VLIFR POSSIBLE AT KLUK.
.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...NOVAK
AVIATION...JGL
Hazardous weather outlook, May 27, 12:22 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
122 PM EDT THU MAY 27 2010
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
122 PM EDT THU MAY 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY
EVENING.
THE ATMOSPHERE HAS BECOME SUFFICIENTLY UNSTABLE FOR THUNDERSTORMS
TO DEVELOP. PARAMETERS ARE NOT FAVORABLE FOR THESE STORMS TO
BECOME ORGANIZED...HOWEVER ISOLATED STORMS COULD STRENGTHEN TO
SEVERE LIMITS. LARGE HAIL AND DAMAGING WINDS WILL BOTH BE
POSSIBLE. STORMS WILL WEAKEN IN THE EVENING WITH THE LOSS OF
HEATING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE EXPECTED ISOLATED NATURE OF THE STORMS...SPOTTER
ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.
In the hours before
Special weather statement, May 27, 1:15 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
215 PM EDT THU MAY 27 2010
OHZ060-070-271915-
BUTLER OH-PREBLE OH-
215 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PREBLE AND
NORTHWESTERN BUTLER COUNTIES THROUGH 315 PM EDT...
AT 211 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MORNING
SUN...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 30 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OXFORD.
ALSO...MORNING SUN...COLLEGE CORNER...HUESTON WOODS STATE PARK...
SOMERVILLE AND COLLINSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3968 8462 3946 8456 3945 8481 3961 8483
3968 8482Thunderstorm Wind, Wayne
- When
- May 27, 1:22 PM EST to 1:26 PM EST
- Where
- Wayne County, Whitewater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.950, -84.830
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Wayne
- When
- May 27, 2:05 PM EST to 2:09 PM EST
- Where
- Wayne County, 2 mi SSW of Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.793, -85.014
Power lines were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, May 27, 20101 death · 1 event
- Lightning Strike in Montana, May 27, 2010$250,000 · 1 event
- Hail and Damaging Wind in Kentucky, May 27, 2010$200,000 · 1 in hail · 4 events
- Damaging Winds in Alabama, May 27, 2010$100,000 · 65 kt wind · 6 events
- Flash Flooding and Hail in North Dakota, May 27, 2010$60,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Carolina, May 27, 2010$28,000 · 1.75 in hail · 12 events
- Damaging Winds in Ohio, May 27, 2010$31,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, May 27, 2010$18,000 · 1.25 in hail · 10 events
- Hail and Damaging Winds in Pennsylvania, May 27, 2010$20,000 · 50 kt wind · 5 events
- Hail and Lightning Strike in North Carolina, May 27, 2010$20,000 · 0.75 in hail · 2 events
- Damaging Wind in Louisiana, May 27, 2010$20,000 · 50 kt wind · 1 event
- Flash Flooding and Flood in Indiana, May 27, 2010$12,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227653, 227655.